||This article needs additional citations for verification. (June 2012)|
October 22, 1907|
|Died||December 10, 1995
Laramie, Wyoming, United States
|Institutions||Institute for Advanced Study
University of Kansas
University of Colorado at Boulder
Penn State University
|Alma mater||Cambridge University|
|Doctoral advisor||John Edensor Littlewood|
|Doctoral students||John Friedlander|
|Notable awards||Padma Bhushan|
Early life 
He was born in London, since his father, Gopal Chowla, a professor of mathematics in Lahore, was then studying in Cambridge. His family returned to India, where he received his masters degree in 1928 from the Government College in Lahore. In 1931 he received his doctorate from the University of Cambridge, where he studied under J. E. Littlewood. :594
Career and awards 
Chowla then returned to India, where he taught at several universities, becoming head of mathematics at Government College in 1936.:594 During the difficulties arising from the partition of India in 1947, he left for the United States. There he visited the Institute for Advanced Study until the fall of 1949, then taught at the University of Kansas in Lawrence until moving to the University of Colorado in 1952.:594 He moved to Penn State in 1963 as a research professor, where he remained until his retirement in 1976.:594 He was a member of the Indian National Science Academy and received the Padma Bhushan award.:595
Among his contributions are a number of results which bear his name. These include the Bruck–Chowla–Ryser theorem, the Ankeny–Artin–Chowla congruence, the Chowla–Mordell theorem, and the Chowla–Selberg formula, and the Mian–Chowla sequence.
- Chowla, Sarvadaman; James G. Huard (ed.), Kenneth S. Williams (ed.) (2000). The Collected Papers of Sarvadaman Chowla. Montréal: Centre de Recherches mathématiques, Université de Montréal. OCLC 43730416.
- Chowla, S. (1965). Riemann Hypothesis and Hilbert's Tenth Problem. New York: Routledge. ISBN 978-0-677-00140-1. OCLC 15428640.
- Ayoub, Raymond G.; James G. Huard and Kenneth S. Williams (May 1998). "Sarvadaman Chowla (1907-1995)" (PDF). Notices of the American Mathematical Society (Providence, RI: American Mathematical Society) 45 (5): 594–598. ISSN 00029920. OCLC 1480366. Retrieved 2008-05-16.
- O'Connor, John J.; Robertson, Edmund F., "Sarvadaman Chowla", MacTutor History of Mathematics archive, University of St Andrews.